Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 7, 2020, 3:15 PM CDT for Walton County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 3:15 PM CDT (20:15 UTC)
- Expired
- Aug 7, 2020, 4:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 36 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415 WWUS82 KTAE 072015 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 315 PM CDT Fri Aug 7 2020 FLZ007-008-072100- Central Walton FL-North Walton FL- 315 PM CDT Fri Aug 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL 400 PM CDT... At 314 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of De Funiak Springs, moving northeast at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... De Funiak Springs, Eglin Air Force Base, Liberty, Oakwood Hills, Cluster Springs, Fox Hill, Sand Hill, Alpine Heights, De Funiak Spring Airport, Glendale, Pleasant Hill, Pleasant Ridge, Center Ridge, New Harmony, Piney Grove, Mossy Head and Caney Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3063 8622 3075 8638 3094 8624 3083 8604 TIME...MOT...LOC 2014Z 217DEG 11KT 3079 8624 $$ 18-WOOL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:48 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 7, 1:48 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 248 PM EDT Fri Aug 7 2020 .NEAR TERM [Through Saturday]... An upper level trough axis west of the region will ease into the forecast area on Saturday. The associated surface front may make as far east as our western counties by the end of the period. Southwesterly low to mid level flow will maximize convergence northern Florida where the east coast and gulf sea breezes meet. Remnant outflow will also serve as a trigger for convection tomorrow in the area of deepest moisture. Therefore PoPs will follow the recent pattern of highest in the east and tapering off to the west. Generally, a blend of the NBM and ECAM was used. Temperatures will be near normal tonight. Highs Saturday will be above normal with mid to upper 90s in most areas inland from the coast. Heat indices will peak from 102-106 north of the Florida line and 103 to 109 degrees in Florida. Local heat advisory criteria is 108 degrees, so we'll be close in a few spots. .SHORT TERM [Saturday Night Through Sunday]... Upper ridging continues to slide over the state from the east through the short term with ample moisture remaining in place. Some showers and thunderstorms will be possible Sunday afternoon, primarily over the eastern portion of the area where deeper moisture will reside. The ridging will lead to very warm temperatures on Sunday, with high temperatures possibly climbing into the mid to upper 90s. The highest temperatures are expected over the central and western portions of the area where less rainfall and cloud cover are expected. Heat indices in the low 100s are expected Sunday afternoon and could approach 108 in a few spots. .LONG TERM [Sunday Night Through Friday]... The ridging begins to weaken and retreat eastward heading into the work week as several shortwaves pass to the north. Deep moisture remains over the area, with PWs forecast to stay near 2.0 inches. This will lead to an increase in expected shower and thunderstorm activity, with scattered to widespread convection expected each afternoon. High temperatures will retreat a few degrees back into the low to mid 90s for the long term. && .AVIATION... [Through 18Z Saturday] VFR conditions throughout the period outside of TSRA/SHRA influence. Winds becoming westerly, generally staying under 10 kts. && .MARINE... Light winds and low seas will make for favorable boating conditions at least through early next week outside of thunderstorms. && .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... Typical summertime convection is expected to bring periods of showers and thunderstorms across our area, but QPF yields 7-day totals of generally 1 to 2 inches or less. Isolated higher amounts are always possible with stronger or slow-moving storms. There are currently no flood concerns, and all local rivers and creeks are in good shape. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 95 75 96 74 / 10 20 10 40 20 Panama City 78 90 78 92 78 / 10 20 10 20 10 Dothan 73 95 74 96 73 / 20 20 10 40 10 Albany 75 95 75 96 74 / 20 30 20 50 20 Valdosta 74 93 75 94 74 / 20 40 20 60 20 Cross City 74 93 75 94 74 / 20 40 20 50 20 Apalachicola 77 90 78 91 78 / 10 10 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Wool SHORT TERM...Merrifield LONG TERM...Merrifield AVIATION...Humphreys MARINE...Merrifield FIRE WEATHER...Merrifield HYDROLOGY...Merrifield
In the hours before
Special weather statement, Aug 7, 10:56 AM CDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1156 AM EDT Fri Aug 7 2020
FLZ029-071645-
Lafayette FL-
1156 AM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAFAYETTE COUNTY UNTIL
1245 PM EDT...
At 1156 AM EDT, Doppler radar was tracking a strong thunderstorm near
Mayo, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo and Alton.
LAT...LON 2992 8311 3006 8325 3011 8320 3010 8318
3011 8316 3010 8313 3010 8312 3009 8311
3008 8307 3007 8307 3005 8303 3001 8300
3001 8298
TIME...MOT...LOC 1556Z 227DEG 29KT 3005 8312
18-WOOLLocal storm report, Aug 7, 11:46 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1246 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM WATER SPOUT 6 S FISH CREEK 29.70N 83.57W
08/07/2020 GMZ765 FL PUBLIC
TWO WATERSPOUTS PHOTOGRAPHED OFFSHORE KEATON
BEACH. RELAYED VIA LOCAL TV MEDIA FACEBOOK
PAGE.
&&Special weather statement, Aug 7, 2:28 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Tallahassee FL 328 PM EDT Fri Aug 7 2020 FLZ011-013-016-026-072015- Liberty FL-Gadsden FL-Calhoun FL-Jackson FL- 328 PM EDT Fri Aug 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND NORTHERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...NORTHWESTERN GADSDEN AND NORTHWESTERN LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 415 PM EDT/315 PM CDT/... At 327 PM EDT/227 PM CDT/, Doppler radar was tracking strong thunderstorms along a line extending from 12 miles west of Chattahoochee to 9 miles west of Blountstown. Movement was northeast at 10 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Blountstown, Chattahoochee, Sneads, Grand Ridge, Altha, Clarksville, Ocheesee, Selman, Union City, Chipola, Henderson Mill, Kennys Mill, Star, Alliance, Blountstown Airport, Red Oak, Hardin Heights, Chason, Sink Creek and Willis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3080 8508 3069 8480 3039 8504 3042 8536 TIME...MOT...LOC 1927Z 222DEG 11KT 3066 8505 3049 8520 18-WOOL
Special weather statement, Aug 7, 3:15 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 315 PM CDT Fri Aug 7 2020 FLZ007-008-072100- Central Walton FL-North Walton FL- 315 PM CDT Fri Aug 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL 400 PM CDT... At 314 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of De Funiak Springs, moving northeast at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... De Funiak Springs, Eglin Air Force Base, Liberty, Oakwood Hills, Cluster Springs, Fox Hill, Sand Hill, Alpine Heights, De Funiak Spring Airport, Glendale, Pleasant Hill, Pleasant Ridge, Center Ridge, New Harmony, Piney Grove, Mossy Head and Caney Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3063 8622 3075 8638 3094 8624 3083 8604 TIME...MOT...LOC 2014Z 217DEG 11KT 3079 8624 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:41 AM CDT | Special Marine Warning | TAE | 94 min | |
| Aug 7, 8:51 AM CDT | Special Marine Warning | TAE | 43 min | |
| Aug 7, 9:19 AM CDT | Special Marine Warning | TAE | 26 min | |
| Aug 7, 9:36 AM CDT | Special Marine Warning | TAE | 84 min | |
| Aug 7, 10:56 AM CDT | Special Weather Statement | TAE | Lafayette | 49 min |
| Aug 7, 2:28 PM CDT | Special Weather Statement | TAE | Jackson | 47 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.